Alert archive / Nebraska / Frost Advisories in 2016

Frost Advisory 4, NWS North Platte, NE

September 25, 201612 counties in Nebraska

NWS North Platte, NE issued this frost advisory at Sep 25, 2016, 12:57 PM MDT for 12 counties in Nebraska. It took effect at Sep 26, 2016, 3:00 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2016, 12:57 PM MDT (18:57 UTC)
In effect from
Sep 26, 2016, 3:00 AM MDT
Expired
Sep 26, 2016, 7:00 AM MDT
In force
4 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS73 KLBF 251857
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
157 PM CDT SUN SEP 25 2016

NEZ004-022>024-035-036-056>059-069-094-260900-
/O.NEW.KLBF.FR.Y.0004.160926T0900Z-160926T1300Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
LEWELLEN...HYANNIS...MULLEN...ARTHUR...TRYON...RINGGOLD...
CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT...
NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA...CODY...
ELI...MERRIMAN...KILGORE
157 PM CDT SUN SEP 25 2016 /1257 PM MDT SUN SEP 25 2016/

...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT
/7 AM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM
CDT /7 AM MDT/ MONDAY. 

* TEMPERATURE: LOW TEMPERATURES ARE FORECAST TO FALL INTO THE
  LOWER TO MID 30S AROUND DAWN. THE GREATEST PROBABILITY OF FROST
  WILL BE IN LOW LYING AREAS AND ALONG RIVER VALLEYS.

* IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR SEVERELY
  DAMAGED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SJACOBS
2 follow-up statements
072 
WWUS73 KLBF 260926
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
426 AM CDT MON SEP 26 2016

NEZ004-022>024-035-036-056>059-069-094-261300-
/O.CON.KLBF.FR.Y.0004.000000T0000Z-160926T1300Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
LEWELLEN...HYANNIS...MULLEN...ARTHUR...TRYON...RINGGOLD...
CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT...
NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA...CODY...
ELI...MERRIMAN...KILGORE
426 AM CDT MON SEP 26 2016 /326 AM MDT MON SEP 26 2016/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS
MORNING. 

* TEMPERATURE: LOW TEMPERATURES ARE FORECAST TO FALL INTO THE 
  LOWER TO MID 30S AROUND DAWN. THE GREATEST PROBABILITY OF 
  FROST WILL BE IN LOW LYING AREAS AND ALONG RIVER VALLEYS. 

* IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR SEVERELY 
  DAMAGED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
948 
WWUS73 KLBF 261255
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 AM CDT MON SEP 26 2016

NEZ004-022>024-035-036-056>059-069-094-261400-
/O.EXP.KLBF.FR.Y.0004.000000T0000Z-160926T1300Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
LEWELLEN...HYANNIS...MULLEN...ARTHUR...TRYON...RINGGOLD...
CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT...
NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA...CODY...
ELI...MERRIMAN...KILGORE
755 AM CDT MON SEP 26 2016 /655 AM MDT MON SEP 26 2016/

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING...

TEMPERATURES WILL RISE QUICKLY ABOVE THE MIDDLE 30S ACROSS
PORTIONS OF WESTERN AND SOUTHWESTERN NEBRASKA. THE THREAT FOR
FROST HAS ENDED ACROSS WESTERN AND PORTIONS OF SOUTHWEST NEBRASKA.

$$

CLB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 25, 11:35 AM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 25, 11:35 AM MDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1235 PM CDT SUN SEP 25 2016

.SYNOPSIS...
Issued at 350 AM CDT Sun Sep 25 2016

A highly amplified H5 pattern remains in place across the CONUS
and Canada overnight. High pressure was anchored off the coast of
California with a ridge extending north to off to the coast of
British Columbia. Further east, a trough of low pressure extended
from western portions of the Northwest Territories of Canada
south to the four corners. Within this trough, a closed low was
located north of the Black Hills. Downstream of this trough, high
pressure was anchored around the confluence of the Ohio and
Mississippi rivers. Ridging extended north of this high into
western Ontario and southwestern portions of Hudson Bay. Down
stream of the ridge a closed low was located over Labrador Canada
with a trough extending south into the Canadian Maritimes. At the
surface, a strong cold front extended from far northeastern
Nebraska into north central Kansas. Westerly winds were present
behind the front and much drier air has pushed into western and
north central Nebraska overnight. Readings as of 3 AM CDT, ranged
from 51 at Valentine to 56 at O'Neill. Dew points had fallen into
the lower 40s.

&&

.UPDATE...
Issued at 902 AM CDT Sun Sep 25 2016

Current surface observations across northern Nebraska and
especially South Dakota support the need to increase wind speeds
across the cwa. A blend of the 25.06z consall with the previous
forecast nudged our wind forecast values up 3-5kts.

&&

.SHORT TERM...(Today and tonight)
Issued at 350 AM CDT Sun Sep 25 2016

Over the next 24 hours temperatures will be the main forecast
concern. A decent pressure gradient will develop today across the
forecast area, as surface low pressure tracks into northern
Minnesota, while strong high pressure builds east of the Wyoming
Rockies. H85 winds will reach 25 to 30 KTS later this afternoon
and with plenty of sun and surface heating, we should see
efficient mixing to that level with surface wind speeds of 20 to
30 MPH this afternoon. Highs today will reach the mid to upper
60s. High pressure will build into the panhandle and southwestern
Nebraska overnight tonight. With very dry air in place, lows will
bottom out in the 30s across the forecast area tonight. Lows
tonight utilized the cooler MET guidance given the expected light
west northwesterly winds and the surface high being located over
swrn Nebraska by 12Z Monday morning. This location was a slight
shift from yesterday's model runs which had the High further
north in the Nebr. Panhandle. This shift facilitated colder
temperatures for southwestern and west central Nebraska for
tonight. That being said, overnight lows will be in the lower 30s
along the Interstate 80 corridor and western sandhills tonight.
This will lead to patchy frost with possible areas of frost in
low lying areas tonight. In all likelihood, we will need some
kind of frost headlines for tonight. At this time, plan to hold
off on headlines just yet and would like to see if the high
trends further south with today's model runs. If this were the
case, we would have to add some frost wording to the forecast in
the far swrn CWA for tonight. For now, will hit this hard in the
HWO and on social media. Right now, locations west of a line from
Cody, to Mullen to Arnold will see the best chances for frost
tonight where lows are forecast in the lower to middle 30s. The
exception will be across Chase, Hayes and Frontier counties where
lows will be in the upper 30s.

.LONG TERM...(Monday through Saturday)
Issued at 350 AM CDT Sun Sep 25 2016

Early in the week an upper level closed low will drift across the
Great Lakes week as ridge across the west will slowly expand
across the high plains. After the chilly morning start, highs
Monday rebound close to seasonal averages, lower to mid 70s with
sunny skies.

The expanding ridge overhead will result in a warmup for Tuesday
and Wednesday. Surface high pressure will settle across the
plains with models in good agreement with dry conditions through
mid week.

Low confidence for the end of the week and into the weekend as
the closed low across the east moves in varying speeds/locations
pending which model solution you choose. The ripple effects from
the low is causing some significant model differences over the
high plains. In general models do break down the ridge to some
point which should result in a slight lowering of temps although
the degree of cooling is in question and forecast will blend the
cooler EC with the more mild GFS. Also seeing some pacific
moisture surging across the southern plains. This will result in
pops returning to the forecast although will keep them low at
this time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1235 PM CDT Sun Sep 25 2016

VFR anticipated through the 18z forecast period for all western
and north central Nebraska terminals as the guidance shows the
region under the influence of high pressure. Northwesterly winds
will gust in excess of 30kts at times this afternoon...but weaken
and back to the west overnight as the atmosphere decouples.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

UPDATE...Jacobs
SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Masek
AVIATION...Jacobs
Hazardous weather outlook, Sep 25, 8:16 AM MDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
916 AM CDT SUN SEP 25 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-261430-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
916 AM CDT SUN SEP 25 2016 /816 AM MDT SUN SEP 25 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

BREEZY NORTHWEST WINDS THIS MORNING AND AFTERNOON WILL PROMOTE
LARGE FIRE SPREAD IN AREAS OF DRY GRASSES.

FROST IS EXPECTED TONIGHT ACROSS A LARGE PORTION OF WESTERN
NEBRASKA. AT THIS TIME...THE GREATEST THREAT FOR FROST IS NORTH
AND WEST OF A LINE FROM OGALLALA...TO BRADY...TO TRYON...TO CODY.
OVERNIGHT LOWS WILL REACH THE LOWER TO MIDDLE 30S IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY. AT
THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

SJACOBS

Nearby

Frost Advisories in Nebraska, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.